Journal Article
@Article
Artikel in Fachzeitschrift


Show entries of:

this year (2019) | last year (2018) | two years ago (2017) | Notes URL

Action:

login to update

Options:








Author, Editor(s)

Author(s):

Bast, Holger
Mehlhorn, Kurt
Schäfer, Guido
Tamaki, Hisao

dblp
dblp
dblp
dblp

Not MPG Author(s):

Tamaki, Hisao

BibTeX cite key*:

BMST05

Title

Title*:

Matching Algorithms are Fast in Sparse Random Graphs

Journal

Journal Title*:

Theory of Computing Systems

Journal's URL:

http://www.springer.com/sgw/cda/frontpage/0,11855,1-0-70-1025781-detailsPage%253Djournal%257Cdescription%257Cdescription,00.html?referer=www.springer.com%2Fjournal%2F00224%2Fabout

Download URL
for the article:

http://www.springerlink.com/content/7822w6p2r53r1275/fulltext.pdf
http://www.springerlink.com/media/23jkrlygrqrp69xrkc3u/contributions/7/8/2/2/7822w6p2r53r1275.pdf

Language:

English

Publisher

Publisher's
Name:

Springer

Publisher's URL:

http://www.springer.com/

Publisher's
Address:

New York, USA

ISSN:

1432-4350

Vol, No, pp, Date

Volume*:

39

Number:

1

Publishing Date:

February 2006

Pages*:

3-14

Number of
VG Pages:


Page Start:

3

Page End:

14

Sequence Number:


DOI:

10.1007/s00224-005-1254-y

Note, Abstract, ©

Note:


(LaTeX) Abstract:

We present an improved average case analysis of the maximum cardinality matching problem. We show that in a bipartite or general random graph on $n$ vertices, with high probability every non-maximum matching has an augmenting path of length $O(\log n)$. This implies that augmenting path algorithms like
the Hopcroft--Karp algorithm for bipartite graphs and the Micali--Vazirani algorithm for general graphs, which have a worst case running time of $O(m\sqrt{n})$, run in time $O(m \log n)$ with high probability, where $m$ is the number of edges in the graph. Motwani proved these results for random graphs when the average degree is at least $\ln (n)$ [\emph{Average Case Analysis of Algorithms for Matchings and Related Problems}, Journal of the ACM, \textbf{41}(6), 1994]. Our results hold, if only the average degree is a large enough constant. At the same time we simplify the analysis of Motwani.

URL for the Abstract:

http://www.springerlink.com/content/7822w6p2r53r1275/?p=a6202488e5d14b229018fde21fede630&pi=1

Categories,
Keywords:


HyperLinks / References / URLs:


Copyright Message:


Personal Comments:


Download
Access Level:

Intranet

Correlation

MPG Unit:

Max-Planck-Institut für Informatik



MPG Subunit:

Algorithms and Complexity Group

Appearance:

MPII WWW Server, MPII FTP Server, MPG publications list, university publications list, working group publication list, Fachbeirat, VG Wort


BibTeX Entry:

@ARTICLE{BMST05,
AUTHOR = {Bast, Holger and Mehlhorn, Kurt and Sch{\"a}fer, Guido and Tamaki, Hisao},
TITLE = {Matching Algorithms are Fast in Sparse Random Graphs},
JOURNAL = {Theory of Computing Systems},
PUBLISHER = {Springer},
YEAR = {2006},
NUMBER = {1},
VOLUME = {39},
PAGES = {3--14},
ADDRESS = {New York, USA},
MONTH = {February},
ISBN = {1432-4350},
DOI = {10.1007/s00224-005-1254-y},
}


Entry last modified by Anja Becker, 01/08/2008
Show details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)
Hide details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)

Editor(s)
Guido Schäfer
Created
03/10/2005 01:22:56 PM
Revisions
13.
12.
11.
10.
9.
Editor(s)
Anja Becker
Christine Kiesel
Christine Kiesel
Christine Kiesel
Christine Kiesel
Edit Dates
08.01.2008 08:42:04
04.10.2006 06:18:06
04.10.2006 06:14:06
16.04.2006 20:52:14
04/02/2006 03:36:10 AM